J.-P. Gauthier, Yu. L. Sachkov. On the free Carnot (2, 3, 5, 8) group

Title: On the free Carnot (2, 3, 5, 8) group
Authors: J.-P. Gauthier, Yu. L. Sachkov
Journal title: Program systems: Theory and Applications
Year: 2015
Issue: 2(25)
Volume: 6
Pages: 45–61

J.-P. Gauthier, Yu. L. Sachkov, “On the free Carnot (2,3,5,8) group”, Programmnye Sistemy: Teoriya i Prilozheniya, 6:2 (2015), 45–61


We consider the free nilpotent Lie algebra L  with 2 generators, of step 4, and the corresponding connected simply connected Lie group G, with the aim to study the left-invariant sub-Riemannian structure on G defined by the generators of L as an orthonormal frame. We compute two vector field models of L by polynomial vector fields in R^8, and find an infinitesimal symmetry of the sub-Riemannian structure. Further, we compute explicitly the product rule in G and the right-invariant frame on G.

File: Download